Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Hello everyone,

I had really persistent mild somtimes moderate acne and i have just finished a course of accutane. My doctor now wants me to use retin-a for 'maintainence' is this normal? and do people suffer with another initial break out? I am fairly happy with my skin now and i really dont wanna end up with big lumpy cysts on my cheeks again?

Please help

Aleks x

Share this post


Link to post
Share on other sites

Using a topical retinoid after a course is normal. You should not break out. There's nothing left to purge. Make sure to read the instructions carefully and don't apply it nightly at first. It can be harsh until your skin gets used to it. If you check out the topical section stickies you'll see what I'm talking about.

Share this post


Link to post
Share on other sites

Hi there. 'Maintenance' He/She sounds nuts! If your skins delicate I wouldn't use any prescription med's. I've read some peoples experiences on this forum on how these creams gels have affected them in a negative way.If it starts drying out your skin a lot then boot it in the bin, even if your doc says otherwise and you start hearing them say 'maintenance' non-stop in the back of your mind. Thank God I never used any prescript' med for a long period of time when I was younger. I had a bad habit of never giving a cream/lotion/gel enough time for it do what it's supposedly meant to do. So glad 'cause my impatience was a blessing. I'm sure you can give the gel a go but what's the point, imagine it makes things worse. Also important not to rely on some cream keep a funky diet chill out more and I'm sure you'll be fine. It's Totally up to you miss orangina head..sorry,in a kind way..hair colour..really nice,your pose is pretty funny too. take care

Share this post


Link to post
Share on other sites

Hi Aleks, I'm not too far from you, also in the north west :), I was told I could have retin a if I wanted it but that was for red marks, I held off it on the advice of my derm anyway, I guess its up to you on how well you think the accutane worked

Share this post


Link to post
Share on other sites

Use the retin-a! Accutane never got rid of all my acne, still get the odd spot or clogged pore which turns into a whitehead. For me retin-a keeps my pores clear and besides it makes my skin look better. Accutane is not a cure for everyone.

Share this post


Link to post
Share on other sites

thanks for your great replies everyone. RQ77- i definately think im going to give it a try because i dont want to have gone through accutane (which wasnt easy- i cant seem to concentrate anymore) just to have it all undone.

Siava- thank you! i was really hoping that would be the case! It figures i guess!

Belief- same for me. i was actually 100% with just red marks at the end of my course but in the week or so since i finished i have had quite a few little clogged pores which have inflamed....dont get me wrong its better than the big bumps i used to get but its still pretty heartbreaking! Im gonna continue with the retin-a:) Did u have another inital break out when you started retin-a after your accutane course?

jc90- wicked! nice to meet a fellow northener (seems to be mostly southerners on here) did u get any breakouts in your 1st week or so off accutane? Did they stop?

Sorry for all the questions poeple :)

If anyone else has experiance retin-a after accutane i would be so grateful to hear about it :)

xxxx

Share this post


Link to post
Share on other sites
Did u have another inital break out when you started retin-a after your accutane course?

Nope no initial breakout after accutane. Accutane got almost all of the clogged pores out, so there was pretty much nothing to breakout. My course was pretty harsh I broke out badly throughout my course, accutane definately did not rid me of my acne but now its more mild and treatable. Some people will need maintenance but others may not need it.

Share this post


Link to post
Share on other sites
Hello everyone,

I had really persistent mild somtimes moderate acne and i have just finished a course of accutane. My doctor now wants me to use retin-a for 'maintainence' is this normal? and do people suffer with another initial break out? I am fairly happy with my skin now and i really dont wanna end up with big lumpy cysts on my cheeks again?

Please help

Aleks x

You spell your name just like me!

Share this post


Link to post
Share on other sites

aleks, you're very welcome. The other good thing about using a retinoid is it'll keep your skin looking more youthful in the long run. Store bought stuff is ok, but the prescription strength rocks. Good luck with it and be patient. Full benefits won't be seen for several months, but once you notice them you'll not want to stop using the stuff. :)

Share this post


Link to post
Share on other sites

Hey Aleks, no I didnt get any at all until recently which is about 6 months after I stoppped taking it

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×